Mississippi, 2011Damaging Wind in Mississippi, June 28, 2011
June 28, 2011 · NWS LIX · 1 event in 1 county or zone
Outflow from a thunderstorm collided with a sea breeze boundary and allowed a severe thunderstorm to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outflow from a thunderstorm collided with a sea breeze boundary and allowed a severe thunderstorm to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 2:36 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 28, 2:36 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT TUE JUN 28 2011
.DISCUSSION...
MAIN FORECAST CHALLENGE THIS PACKAGE IS THE HANDLING OF POPS
THROUGH THE FIRST 4 TO 5 PERIODS. LINE OF SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUES IT SOUTHWARD PROGRESSION INTO SOUTHERN
MISSISSIPPI. MOST MESOSCALE MODELS INDICATE THAT THE LINE WILL
MAKE IT INTO AT LEAST PARTS OF THE LOCAL AREA...SO HAVE GONE
AHEAD AND BUMPED UP POPS INTO THE CHANCE RANGE ACROSS MAINLY THE
NORTHEAST HALF OF THE CWA FOR TONIGHT. CONVECTION SHOULD BEGIN TO
DIE DOWN SHORTLY AFTER SUNSET...AND SHOULD SHUT OFF COMPLETELY BY
MIDNIGHT OVER MOST LAND AREAS.
A WEAK BOUNDARY IS EXPECTED TO REMAIN STALLED OVER THE REGION
WEDNESDAY AND INTO THURSDAY...PROVIDING A FOCUS FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS. WILL CONTINUE TO CARRY SCATTERED SHOWERS
AND THUNDERSTORMS BOTH AFTERNOONS...WITH ISOLATED COVERAGE IN THE
MORNING AND LATE EVENING.
EXTENDED FORECAST REMAINS LARGELY UNCHANGED AS MODEL GUIDANCE
CONTINUES TO BE IN GOOD AGREEMENT AND IS STILL IN LINE WITH THE
GOING FORECAST. BEYOND THURSDAY...HIGH PRESSURE IS FORECAST TO
BUILD INTO THE REGION ONCE AGAIN...RESULTING IN HOT AND HUMID
CONDITIONS WITH ONLY ISOLATED CONVECTION.
&&
.AVIATION...
WIDELY SCATTERED SHOWERS ARE DEVELOPING ALONG THE SEA BREEZE FRONT
MAINLY ALONG THE MS COAST AND TO THE SOUTH OF THE NEW ORLEANS
METROPOLITAN AREA. EXPECT MORE SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS TO DEVELOP AS SURFACE HEATING CONTINUES TO RAISE
TEMPERATURES. OTHERWISE EXPECT SCATTERED TO BROKEN CLOUDS AROUND
4000 FEET WITH UNRESTRICTED VISIBILITY TODAY. AFTER SURFACE
HEATING CUTS THIS EVENING EXPECT CLEAR SKY AND UNRESTRICTED
VISIBILITY TO CONTINUE OVERNIGHT.
&&
.MARINE...
MAIN CONCERN WILL BE IN THE SHORT TERM AS SWELL GENERATED BY THE
TROPICAL WAVE OVER THE BAY OF CAMPECHE CONTINUES TO MOVE INTO THE
COASTAL WATERS FOR THE NEXT DAY OR TWO. EXPECT SEAS TO PEAK IN THE
4 TO 5 FT RANGE TONIGHT AND WEDNESDAY BEFORE BEGINNING TO SUBSIDE
AGAIN. A WEAK PRESSURE GRADIENT ACROSS THE NORTHERN GULF WILL
CONTINUE TO RESULT IN LIGHT WINDS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 95 71 97 / 30 40 20 30
BTR 75 95 75 96 / 20 40 20 30
ASD 76 93 75 95 / 30 40 20 30
MSY 78 93 77 94 / 20 30 20 30
GPT 77 92 76 94 / 30 40 20 30
PQL 75 95 74 96 / 40 40 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...MCK
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 28, 10:02 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT TUE JUN 28 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-291615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1102 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE...MAINLY ALONG THE NORTH OF THE INTERSTATE 10 AND 12
CORRIDORS. THE MAIN THREAT FROM THE STRONGEST THUNDERSTORMS WILL
BE STRONG...POSSIBLY DAMAGING WINDS AND FREQUENT LIGHTNING
STRIKES.
HOT TEMPERATURES AND HUMID CONDITIONS WILL CAUSE HEAT INDICES TO
RISE INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON.
THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE AT MORGAN CITY AND
CONTINUES TO FALL SLOWLY. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA
WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE SOUTH
THROUGH THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS...WITH THE MAIN THREATS BEING STRONG WINDS AND FREQUENT
LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED FRIDAY
THROUGH INDEPENDENCE DAY...HOWEVER...A FEW STRONG THUNDERSTORMS
ARE POSSIBLE DURING THE PERIOD.
HEAT INDICES MAY REACH NEAR 105 DEGREES AT TIMES AWAY FROM RAIN
AREAS DURING THE MIDDAY AND AFTERNOON HOURS EACH DAY.
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL BE IN MINOR FLOOD BUT
CONTINUING TO RECEDE THROUGH SUNDAY. THE MISSISSIPPI RIVER AT RED
RIVER LANDING...THOUGH NOW BELOW FLOOD STAGE...WILL BEGIN RISING
THURSDAY AND WILL CREST NEAR FLOOD STAGE ON WEDNESDAY JULY 6TH.
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
95/DM
In the hours before
Special weather statement, Jun 28, 2:45 PM CST, 1 hour 48 minutes before
LAZ040-282145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT TUE JUN 28 2011
THE WILL AFFECT AREAS IN AND AROUND...LACOMBE...MANDEVILLE...
MADISONVILLE...COVINGTON AND ABITA SPRINGS
AT 345 PM RADAR INDICATED A LINE OF SCATTERED SHOWERS AND
THUNDERSTORMS THAT EXTENDED FROM SLIDELL TO JUST NORTH OF STENNIS
SPACE CENTER. THE THUNDERSTORMS ARE MOVING TOWARDS THE NORTHWEST
AROUND 15 MPH.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 28, 3:01 PM CST, 1 hour 32 minutes before
MSZ081-082-282200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT TUE JUN 28 2011
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...
AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF ESCATAWPA TO
16 MILES NORTH OF BILOXI...MOVING SOUTHEAST AT 10 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WADE...VANCLEAVE AND ST. MARTIN
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Jun 28, 3:20 PM CST, 1 hour 13 minutes before
LAZ037-039-071-MSZ069>071-282200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CDT TUE JUN 28 2011
...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...PIKE COUNTY...
WASHINGTON PARISH...TANGIPAHOA PARISH...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
WEST OF COLUMBIA TO MCCOMB TO NEAR LIBERTY...MOVING SOUTH AT 20 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MAGNOLIA...TYLERTOWN...DEXTER...GILLSBERG...OSYKA...MOUNT HERMAN...
KENTWOOD...WILMER...TANGIPAHOA...GREENSBURG AND FRANKLINTON
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 28, 3:40 PM CST, 53 minutes before
MSZ080-081-282230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HANCOCK COUNTY...
HARRISON COUNTY...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF DIAMONDHEAD...OR ABOUT 5 MILES
NORTH OF KILN...MOVING SOUTH AT 15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILN...
DIAMONDHEAD...BAY ST. LOUIS AND WAVELAND
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 28, 4:08 PM CST, 25 minutes before
LAZ037-039-071-282300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CDT TUE JUN 28 2011
...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. HELENA
PARISH...WASHINGTON PARISH...TANGIPAHOA PARISH...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF GREENSBURG TO
10 MILES NORTH OF BOGALUSA...MOVING SOUTH AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
VARNADO...DARLINGTON...TANGIPAHOA...FRANKLINTON...WILMER...
ROSELAND...AMITE...ENON AND MONTPELIER
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 28, 4:14 PM CST, 19 minutes before
MSZ077-080-282315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 PM CDT TUE JUN 28 2011
...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PICAYUNE...OR ABOUT 7 MILES
SOUTHEAST OF MCNEIL. THE THUNDERSTORM WAS NEARLY STATIONARY.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNEIL
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
CAB
Thunderstorm Wind, Pearl River
- When
- June 28, 4:33 PM CST
- Where
- Pearl River County, 0.5 mi SW of Mc Neil
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.666, -89.637
Several trees were knocked down along U.S. Highway 11 in McNeil.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 28, 20111 death · $1.6 million · 1.75 in hail · 26 events
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flooding and Hail in Alabama, June 28, 2011$22,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311074.